Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 491, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 31, 2000, 1:27 PM CDT for Forrest County, Jones County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 31, 2000, 1:27 PM CDT (18:27 UTC)
- Expired
- Jul 31, 2000, 2:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Forrest County, MS, Jones County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 311826 SVRJAN MSC035-067-311900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 127 PM CDT MON JUL 31 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI JONES COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 200 PM CDT * AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PETAL...OR ABOUT 4 MILES NORTHWEST OF PETAL...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR ELLISVILLE AT 200 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 74 LAT...LON 3138 8944 3126 8930 3147 8900 3163 8918
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 7:05 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Jul 31, 7:05 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 705 AM CDT MON JUL 31 2000 UPDATED FORECAST TO REMOVE AFTERNOON TIMING FOR THUNDERSTORMS TODAY. CURRENT RADAR DATA SHOWING ISOLATED TSTM DEVELOPMENT N AND CENTRAL. .JAN... AR...NONE LA...NONE MS...NONE
In the hours before
Special weather statement, Jul 31, 10:00 AM CDT, 3 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 010300- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CDT MON JUL 31 2000 A STATIONARY FRONT...OVER EASTERN ARKANSAS...WILL COMBINE WITH ABUNDANT MOISTURE AND INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION THROUGH THIS EVENING. AREAS SOUTH OF INTERSTATE 20 SHOULD SEE THE MAJORITY OF THE THUNDERSTORM ACTIVITY. NO WIDESPREAD SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER...SOME OF THE ISOLATED STRONG STORMS THAT DO DEVELOP MAY PRODUCE DAMAGING WIND GUSTS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:23 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 37 min |
| Jul 31, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 36 min |
| Jul 31, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 30 min |
| Jul 31, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 33 min |
| Jul 31, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.